Arkansas, 2025

Hail and Damaging Winds in Arkansas, September 15 to 19, 2025

September 15 to 19, 2025 · NWS LZK · 7 events in 6 counties and zones

An upper level approaching shortwave ushered a cold front at the surface with an outflow boundary into Arkansas which led to multiple severe thunderstorms with large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An upper level approaching shortwave ushered a cold front at the surface with an outflow boundary into Arkansas which led to multiple severe thunderstorms with large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 15, 11:27 AM CST, 2 hours 53 minutes earlier. Its key messages:

  • Issued at 119 AM CDT Mon Sep 15 2025 -Chances for afternoon showers/storms each day -While some folks will see beneficial rainfall...widespread heavy rainfall is not expected -Cooler temps will be seen by later this week...mainly due to rainfall potential and cloud cover. Muggy conditions will persist however.
Area forecast discussion, Sep 15, 11:27 AM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1227 PM CDT Mon Sep 15 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 119 AM CDT Mon Sep 15 2025

-Chances for afternoon showers/storms each day

-While some folks will see beneficial rainfall...widespread heavy
rainfall is not expected

-Cooler temps will be seen by later this week...mainly due to
 rainfall potential and cloud cover. Muggy conditions will persist
 however.

&&

.DISCUSSION...
Issued at 119 AM CDT Mon Sep 15 2025

Mostly quiet conditions are ongoing across the area early this Mon
morning...though some spotty convection was noted to the NE of the
state. This activity was moving generally SW over time...so have kept
some POPs going early this Mon morning across NERN sections.
Otherwise...mild/warm conditions will be seen...with lows only
dropping down into the mid 60s to low 70s.

As the activity to the NE drops SW this morning...will probably see
some additional isolated to widely scattered convection re-fire this
Mon afternoon along any residual outflow boundaries as they drop SW
over time...and with weak upper energy also dropping SW. As a
result...have bumped POPs into the 30-40 percent range where the
best potential for afternoon convection will be. This will be mainly
across the NRN/NWRN half of the area. Temps may be a deg or two
cooler for this Mon afternoon compared to previous days due to
better POPs and cloud cover...but still well above normal and muggy
for this time of yr.

There will continue to be some potential each day into at least Thu
for some afternoon convection for some portion of the state as there
will remain weakness in the upper flow. While no major systems will
be passing over the region to trigger organized
convection...isolated/scattered convection will be possible each
afternoon. This will bring some relief from the dry/hot weather
recently...but moisture levels looks to remain muggy. The threat for
seeing strong to SVR Wx should remain low each afternoon...but an
isolated strong storm may be seen.

By later this week into the weekend...an upper low over the Great
Plains will slowly drift east just north of  AR...with some upper
waves passing by on the SRN periphery of this low over AR. This
setup may bring some better chances for convection Fri into
Sat...along with cooler temps. These cooler temps and better rain
chances will persist into Sun as flow aloft will be a bit more
pronounced from the west/NW at the end of the forecast.

While temps will start off in the 80s and 90s...with dewpts in the
60s and 70s...temps will drop into the 70s and 80s by this coming
weekend for highs. Dewpts will likely remain in the 60s and 70s
however. Lows will be warmest early in the forecast as well...in the
60s and 70s...dropping to mainly the 60s by this weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Mon Sep 15 2025

Isolated showers and thunderstorms develop earlier today primarily
around KBPK due to a weak upper level energy/disturbance moving
southwest into northeast Arkansas. Latest Hi-res CAMs show
additional development mainly over northern Arkansas and impacting
northern terminals during the afternoon and early evening hours.

Main aviation impacts will be a brief period or two of MVFR/IFR
conditions, gusty thunderstorm gusts and locally heavy rain mainly
over northern terminals. A few showers and thunderstorms are also
possible mainly over southeast Arkansas. At this time, confidence
is too low to place -SHRA or -TSRA in the TAFs at PBF and LLQ but
will continue to monitor and amended as needed. Winds will be
light and variable but the predominately out of the N/NE and
remain light through the period. Otherwise, VFR condtions will
persist through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  93  66  94 /  20  10   0  10
Camden AR         67  93  67  93 /  20  20  10  20
Harrison AR       65  90  65  89 /  20  20  10  20
Hot Springs AR    68  93  68  93 /  20  30  10  20
Little Rock   AR  70  92  71  92 /  20  10  10  10
Monticello AR     69  95  70  94 /  10  20  10  10
Mount Ida AR      67  93  68  92 /  20  30  10  20
Mountain Home AR  66  93  65  94 /  20  10   0  10
Newport AR        69  93  68  94 /  10  10   0  10
Pine Bluff AR     69  93  68  93 /  20  10   0  10
Russellville AR   68  94  69  94 /  20  20  10  20
Searcy AR         68  93  68  94 /  20  10  10  10
Stuttgart AR      70  93  69  93 /  20  10  10  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...
AVIATION...Kelly

In the hours before

Special weather statement, Sep 15, 12:33 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
133 PM CDT Mon Sep 15 2025

ARZ065-069-151900-
Drew AR-Desha AR-
133 PM CDT Mon Sep 15 2025

...A strong thunderstorm will impact portions of southwestern Desha
and southeastern Drew Counties through 200 PM CDT
...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dermott, moving southeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dermott...                        Jerome...
Baxter...                         Masonville...
Collins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3355 9166 3364 9146 3353 9135 3352 9135
      3354 9136 3356 9139 3356 9145 3339 9146
      3339 9154
TIME...MOT...LOC 1833Z 320DEG 5KT 3353 9149

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

72
Special weather statement, Sep 15, 1:01 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
201 PM CDT Mon Sep 15 2025

ARZ057-151930-
Arkansas AR-
201 PM CDT Mon Sep 15 2025

...A strong thunderstorm will impact portions of central Arkansas
County through 230 PM CDT
...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Witt, or 14 miles northwest of White River National Wildlife
Refuge. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
De Witt...                        Ethel...
De Luce...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 9131 3435 9111 3412 9121 3424 9150
TIME...MOT...LOC 1900Z 026DEG 4KT 3432 9127

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

72
Special weather statement, Sep 15, 1:35 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
235 PM CDT Mon Sep 15 2025

ARZ064-152015-
Lincoln AR-
235 PM CDT Mon Sep 15 2025

...A strong thunderstorm will impact portions of central Lincoln
County through 315 PM CDT
...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whitefield, or 8 miles east of Star City, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nebo...                           Cane Creek State Park...
Mills...                          Garrett Bridge...
Fresno...                         Rose Hill...
Avery...                          Crigler...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3383 9176 3401 9183 3406 9166 3393 9155
      3389 9155
TIME...MOT...LOC 1934Z 335DEG 5KT 3399 9170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Sep 15, 2:13 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
313 PM CDT Mon Sep 15 2025

ARZ057-152100-
Arkansas AR-
313 PM CDT Mon Sep 15 2025

...A strong thunderstorm will impact portions of central Arkansas
County through 400 PM CDT
...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
De Witt, or 17 miles southeast of Stuttgart, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gillett...                        De Witt...
Weber...                          De Luce...
Tichnor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3436 9146 3440 9125 3414 9117 3411 9139
TIME...MOT...LOC 2013Z 348DEG 12KT 3432 9134

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

56

The radar

The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Arkansas

When
September 15, 2:20 PM CST
Where
Arkansas County, 0.9 mi SW of De Witt
Measured
0.88 in hail
Reported by
Public
Coordinates
34.290, -91.340

Nickel-sized hail fell in the town of De Witt.

Thunderstorm Wind, Cleburne

When
September 15, 4:00 PM CST
Where
Cleburne County, 0.69 mi N of Stark
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.580, -92.180

Trees and power poles were damaged in the town of Greers Ferry.

Thunderstorm Wind, Garland

When
September 15, 4:30 PM CST
Where
Garland County, 1.49 mi NNW of (Hot)hot Spgs Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.490, -93.110

Multiple trees were blown down northwest of Hot Springs Airport.

Hail, Van Buren

When
September 15, 4:50 PM CST
Where
Van Buren County, 0.56 mi E of Bee Branch
Measured
1 in hail
Reported by
Public
Coordinates
35.450, -92.390

Quarter-sized hail fell in the community of Bee Branch.

Thunderstorm Wind, White

When
September 16, 6:00 PM CST
Where
White County, 2.07 mi N of Floyd
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.210, -91.970

Multiple trees were damaged and sheet metal panels were blown off a metal shop building near the community of Floyd.

Thunderstorm Wind, Independence

When
September 19, 3:07 AM CST
Where
Independence County, 0.89 mi NW of Desha
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
35.740, -91.690

A tree was blown down onto Arkansas Highway 14/Heber springs Road near the town of Desha.

Thunderstorm Wind, Independence

When
September 19, 3:10 AM CST
Where
Independence County, 0.89 mi SE of Batesville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.760, -91.640

Numerous power poles were snapped on the southern side of the town of Batesville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287331, 1287346, 1287348, 1287336, 1287351, 1287352, 1287354.